MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 5.4 MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 5.4 MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367859
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd vacutainer® k2 edta (k2e) 5.4 mg blood collection tubes there was tube push off seen with 10 tubes, and clotting in the tube was seen in another 10 tubes.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary - bd had not received any samples for investigation.A total of 100 retained samples were visually inspected, and no issues were identified.Furthermore, a functional test was performed on 10 retained samples, and all tubes were within specification limits with no tube push off observed.Complaints for sample quality are under statistical control for the month of january 2025.At this time, further testing is not indicated.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has not been confirmed for the indicated failure modes: clotting and tube push off.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.Bd quality will continue to monitor sample quality complaints.

Brand Name
BD VACUTAINER® K2 EDTA (K2E) 5.4 MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21402135
Report Number1917413-2025-00129
Device Sequence Number20912115
Product Code JKA
UDI-Device Identifier30382903678595
UDI-Public(01)30382903678595(11)240716(17)251130(10)4198215
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2025
Device Catalogue Number367859
Device Lot Number4198215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown